Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Continued symptoms
May 19, 2008

Please, don't post, but your expert opinions are helpful. I halted Ziagen per doc guidance- refer recent post, The symptoms persist. Stinging limbs, wasting, lightheadedness, discolored eyes and malaise. The 24 Hr.urine sample shows extreme protein excretion. He wants me to see a Nephrologist. I think it's lactic acidosis. He says my lactic levels appear normal and my CD s too high for such. Been on many nnrtis for 14 yrs. Have been dealing with this for 6 mos. and worsening and my docs seem lax in his responsiveness. My trust is waning in Are there any NC research Triangle HIV specialists/centers that you suggest who will actively get to the bottom of this? I learn as much from the web as I've ever gotten from the docs here in town. Thank you.

Response from Dr. Henry

Proteinuria can be due to HIV nephropathy (more common in African Americans), diabetes, and other kidney problems. A kidney biopsy is sometimes needed to sort out the possibilities. There are numerous excellent HIV centers in North Carolina including the Duke and UNC clinics. Proteinuria would rarely be due to lactic acidosis particularly if normal lactic acid levels. KH


Previous
side effects
Next
behind knee ligament pain

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement